| Catalog Number |
230783000 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/14/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that device broke.Was surgery delayed due to the reported event? no, was procedure successfully completed? yes, were fragments generated? unknown, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown, (b)(4).Device property of none, device in possession of none by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "implant holder fell into parts intra op".The product was not returned to depuy synthes, however photo was provided for review.See attachment ¿img_6391, img_6392¿.The photo revealed that the screws of the 230783000, humeral implant driver were broken causing cap to detach from the rest of the part.The potential cause is traced to wear/fatigue of design features and indicates that the failure is attributed to a high cycle fatigue phenomenon, due to slap hammer usage.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the 230783000, humeral implant driver would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "implant holder fell into parts intra op".The product was not returned to depuy synthes, however photo was provided for review.The photo revealed that the screws of the 230783000, humeral implant driver were broken causing cap to detach from the rest of the part.The potential cause is traced to wear/fatigue of design features and indicates that the failure is attributed to a high cycle fatigue phenomenon, due to slap hammer usage.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the 230783000, humeral implant driver would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary : according to the information received, "implant holder fell into parts intra op".The product was not returned to depuy synthes, however photo was provided for review.Attachment (b)(4).The photo revealed that the screws of the 230783000, humeral implant driver were broken causing cap to detach from the rest of the part.The potential cause is traced to wear/fatigue of design features and indicates that the failure is attributed to a high cycle fatigue phenomenon, due to slap hammer usage.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the 230783000, humeral implant driver would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: implant holder fell into parts intra op the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed, that had the four screws vis fhc/90, m 4-10.The broken fragments was not returned.The allegation can be confirmed.The potential cause is traced to wear/fatigue of design features.And indicates, that the failure is attributed to a high cycle fatigue phenomenon, due to slap hammer usage.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use.The device must be properly inspected, prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions and inspection procedures.A dimensional inspection for the returned sample was unable to be performed, due to post manufacturing damage.The overall complaint was confirmed.As the observed, condition of the humeral implant driver would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life.And it has been determined, that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.